{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,5,14]],"date-time":"2026-05-14T16:01:52Z","timestamp":1778774512597,"version":"3.51.4"},"reference-count":9,"publisher":"SMC Media","issue":"9","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"abstract":"<jats:p>Oxaliplatin-induced immune thrombocytopenia is a rare but potentially serious complication of chemotherapy. We present the case of a 55-year-old man with stage 4 pancreatic carcinoma who developed immune thrombocytopenia during the 18th\u00a0cycle of folinic acid, fluorouracil, irinotecan, and oxaliplatin (FOLFIRINOX) chemotherapy, immediately after oxaliplatin infusion. Despite treatment with methylprednisolone and platelet infusion, the patient\u2019s platelet count remained low. Subsequent plasmapheresis and continued steroid therapy resulted in a gradual improvement in platelet count and resolution of symptoms. This case highlights the importance of considering immune thrombocytopenia in patients receiving oxaliplatin-based chemotherapy, and the potential role of plasmapheresis in refractory cases. Further research is needed to elucidate the optimal management of this rare complication.<\/jats:p>","DOI":"10.12890\/2024_004782","type":"journal-article","created":{"date-parts":[[2024,9,4]],"date-time":"2024-09-04T04:19:50Z","timestamp":1725423590000},"source":"Crossref","is-referenced-by-count":2,"title":["Oxaliplatin-induced immune thrombocytopenia in a patient with pancreatic cancer"],"prefix":"10.12890","volume":"11","author":[{"given":"Mustafa","family":"\u015eent\u00fcrk","sequence":"first","affiliation":[{"name":"Department of Internal Medicine, Ba\u015fkent University Faculty of Medicine, Ankara, Turkey"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"\u00d6zden","family":"Altunda\u011f","sequence":"first","affiliation":[{"name":"Department of Medical Oncology, Ba\u015fkent University Faculty of Medicine, Ankara, Turkey"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"10397","published-online":{"date-parts":[[2024,8,21]]},"reference":[{"key":"10.12890\/2024_004782_ref1","doi-asserted-by":"crossref","unstructured":"<li>Bano N, Najam R, Qazi F, Mateen A. Clinical Features of Oxaliplatin Induced Hypersensitivity Reactions and Therapeutic Approaches. <em>Asian Pac J Cancer Prev<\/em> 2016;<strong>17<\/strong>:1637-1641.<\/li>","DOI":"10.7314\/APJCP.2016.17.4.1637"},{"key":"10.12890\/2024_004782_ref2","doi-asserted-by":"crossref","unstructured":"<li>Chen VM, Thrift KM, Morel-Kopp MC, Jackson D, Ward CM, Flower RL. An immediate hemolytic reaction induced by repeated administration of oxaliplatin. <em>Transfusion<\/em> 2004;<strong>44<\/strong>:838-843.<\/li>","DOI":"10.1111\/j.1537-2995.2004.03111.x"},{"key":"10.12890\/2024_004782_ref3","doi-asserted-by":"crossref","unstructured":"<li>Akdeniz A, Kucukoztas N, Yalcin S, Akcali Z, Altundag O. Oxaliplatin-induced immune thrombocytopenia in a patient with colon cancer. <em>Am Surg<\/em> 2011;<strong>77<\/strong>:E9.<\/li>","DOI":"10.1177\/000313481107700106"},{"key":"10.12890\/2024_004782_ref4","doi-asserted-by":"crossref","unstructured":"<li>Curtis BR, Hsu YS, Podoltsev N, Lacy J, Curtis S, Samuel MS, et al. Patients treated with oxaliplatin are at risk for thrombocytopenia caused by multiple drug-dependent antibodies. <em>Blood<\/em> 2018;<strong>131<\/strong>:1486-1489.<\/li>","DOI":"10.1182\/blood-2017-10-812461"},{"key":"10.12890\/2024_004782_ref5","doi-asserted-by":"crossref","unstructured":"<li>James E, Podoltsev N, Salehi E, Curtis BR, Saif MW. Oxaliplatin-induced immune thrombocytopenia: another cumulative dose-dependent side effect. <em>Clin Colorectal Cancer<\/em> 2009;<strong>8<\/strong>:220-224.<\/li>","DOI":"10.3816\/CCC.2009.n.037"},{"key":"10.12890\/2024_004782_ref6","doi-asserted-by":"crossref","unstructured":"<li>Taleghani BM, Meyer O, Fontana S, Ahrens N, Novak U, Borner MM, et al. Oxaliplatin-induced immune pancytopenia. <em>Transfusion<\/em> 2005;<strong>45<\/strong>:704-708.<\/li>","DOI":"10.1111\/j.1537-2995.2005.04373.x"},{"key":"10.12890\/2024_004782_ref7","doi-asserted-by":"crossref","unstructured":"<li>Beg MS, Komrokji RS, Ahmed K, Safa MM. Oxaliplatin-induced immune mediated thrombocytopenia. <em>Cancer Chemother Pharmacol<\/em> 2008;<strong>62<\/strong>:925-927.<\/li>","DOI":"10.1007\/s00280-007-0675-5"},{"key":"10.12890\/2024_004782_ref8","doi-asserted-by":"crossref","unstructured":"<li>Bencardino K, Mauri G, Amatu A, Tosi F, Bonazzina E, Palmeri L, et al. Oxaliplatin Immune-Induced Syndrome Occurs With Cumulative Administration and Rechallenge: Single Institution Series and Systematic Review Study. <em>Clin Colorectal Cancer<\/em> 2016;<strong>15<\/strong>:213-221.<\/li>","DOI":"10.1016\/j.clcc.2016.02.001"},{"key":"10.12890\/2024_004782_ref9","doi-asserted-by":"crossref","unstructured":"<li>Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. <em>Clin Pharmacol Ther<\/em> 1981;<strong>30<\/strong>:239-245.<\/li>","DOI":"10.1038\/clpt.1981.154"}],"container-title":["European Journal of Case Reports in Internal Medicine"],"original-title":[],"link":[{"URL":"https:\/\/www.ejcrim.com\/index.php\/EJCRIM\/article\/download\/4782\/4220","content-type":"text\/html","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/www.ejcrim.com\/index.php\/EJCRIM\/article\/download\/4782\/4221","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/www.ejcrim.com\/index.php\/EJCRIM\/article\/download\/4782\/4221","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,19]],"date-time":"2025-08-19T10:14:16Z","timestamp":1755598456000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ejcrim.com\/index.php\/EJCRIM\/article\/view\/4782"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2024,8,21]]},"references-count":9,"journal-issue":{"issue":"9","published-online":{"date-parts":[[2024]]}},"URL":"https:\/\/doi.org\/10.12890\/2024_004782","relation":{"has-manifestation":[{"id-type":"other","id":"1-117-4782-g4220","asserted-by":"subject"},{"id-type":"other","id":"1-117-4782-g4221","asserted-by":"subject"}],"is-part-of":[{"id-type":"other","id":"1-117","asserted-by":"subject"}]},"ISSN":["2284-2594"],"issn-type":[{"value":"2284-2594","type":"electronic"}],"subject":[],"published":{"date-parts":[[2024,8,21]]}}}